An unknown program in my computer tries to dial out using the modem,Why does this happen? What is it doing?
An unknown program in my computer tries to dial out using the modem. It happens periodically -- sometimes as often as every 5 or 10 minutes. I know when it happens because a small yellow box (about 1" x 1/4") appears on the upper righthand corner of my monitor screen and for a moment I am locked from using the mouse or keyboard. Often after it happens, as I continue to try to work, I am informed that such and such cannot be done because all free memory is in use or there is not enough free memory. Tonight as it happened, I hit Ctrl + Alt + Del. I was advised "Acrord32" was not responding. I searched and found this is part of Adobe Acrobat Reader 4.0. Why does this happen? What is it doing? How can I safely stop it and still use Acrobat Reader (if that is truly the source of the autodial)?
This question was answered on February 26, 2003. Much of the information contained herein may have changed since posting.Go to Add/Remove programs in your control panel and delete the name of the program that keeps causing this to happen Then try reinstalling it again.
Need Help with this Issue?
We help people with technology! It's what we do.
Schedule an Appointment with a location for help!
Posted by Ileen of Katharine Gibbs School - New York on February 26, 2003